Hi all, I recently had a review of my PD meds and started on Opicapone at 9pm I then took two slow release co coraldopa at 10.30. This proved quite problematic as I was writhing, twitching and having severe movements in my mouth causing extreme soreness of my tongue and mouth in general. My PD nurse suggested I drop one of the co coraldopa and this seem to resolve the problem for a short time but now it has started again with a vengeance. I intend to contact her again to see if I can drop this last tablet off altogether because I really can’t cope with this, strangely all in all I feel much better on the Opicapone in general but this nighttime business is driving me mad. Anyone had any similar experience?
Hello. Very interested to read your experience. I was prescribed Opicapone last November. It works by giving a more efficient use of the levadopa doses, as I understand it. I was told it should be taken at least one hour distant from a dose of levadopa (before or after)but read elsewhere that a two gap was necessary, it sounds like your last dose might be too close to the opicapone, and perhaps it was acting directly on that dose.
Interested to read that you feel better . How long have you taken the new drug?
I myself did not succeed in transferring to opicapone before Xmas. There was too much upheaval going on, as the Requip XL i have been taking since 2016 was dropped to 4mg (and then to be stopped…) After 3 weeks I had no sense that the changes were starting to work, and I was also dealing with an almost overnight switch from no/very little levadopa (Prolopa ) to doses every 3 hours, on/off experiences etc. I decided to return to my starting point - my long term partners Requip 14 mg + Azilect and new doses of Prolopa 250 ( 6-7 half pills = 6-700mg), stabilise and start again.
Any advice on making the switch to opicapone much appreciated.
Hi ive been on opicapone for over two year and was advised not to take any other pd medication at least 1hr before or after this tablet,i do think this helps as my sleep is awful and i get up early hours in a on period which sees me through until my early morning dose of levadopa and pramipexol are due,hope this helps,Mick Charters
Thank you both for your responses. Initially starting Opicapone was daunting as it always is changing meds that maybe just in my head having had a difficult transfer sometime previously.
Things seem to have settled now and while I ‘feel’ better in myself and was quite euphoric initially saying I felt like a new person, it has lifted that foggy feeling and people have commented on how I present more as my old self I don’t think functionally it has had such an impact, not sure what I was expecting really. Yes life is somewhat better probably I’m expecting too much it’s always going to be there isn’t it.
Hi all , I’m here again as I’m not too sure things are working as well as they hopefully could. This is my current medication regime:
7.30am: 1 co-careldopa 25mg/100mg, 1 Repinex8mg, 1 Safinamide100mg, 1Escitalopram.
10.30am: 1 co-careldopa 25mg/100mg
1.30pm: 1 co-careldopa 25mg/100mg
4.30pm: 1 co-careldopa 25mg/100mg
7.30pm: 1co-careldopa 25mg/100mg
9.00pm: 1 Opicapone 50mg
10.30pm: 1 co-careldopa 25mg/100mg modified release
( written down it looks quite a lot)
Anyway, the Opicapone is a recent addition and the co-careldopa was in place of Stalevo.
Because I found I was writhing quite a lot in bed the 10.30pm dose was reduced from 2 to 1 and despite what I had previously reported this has actually settled.
I was also finding that I felt very jumpy and moving a lot during the day and the PD nurse suggested dropping down to four co-careldopa daily spread out slightly differently.
So we put that plan into action BUT the only way I can describe it is……on 4 a day I felt like Eeyore but then on 5 a day I am more like Tigger.
I’m lost and not sure what to do, another side effects seems to be constant sucking the inside of my mouth which is not good.
I do have a Consultant appointment on the 27th April but would really appreciate any one’s experience similar to mine or advice always most welcome.
It took me a good 9 months to get use to opicapone and i weaned my dose of sinemet down from 10 tablets (2 3 hrly) to 4 tablets ( 1 4hrly ) a day.
Just seen parkie nurse and said i was the best shed seen me in years
That’s great to hear, I hope for a similar outcome. Can I just ask did you wean yourself off due to side effects or because Opicapone works harder; so I’m told .
I was told to reduce the sinemet as i started as opicapone blocks an enzyme that is involved in breakdown of dopamine in the body so dopamine remains active for longer.after couple of weeks felt as if i was over medicated so weaned down slowly till got a balance. Over medicated mkes me jittery and cant stay still.
Exactly so, I remember being told that I may need to adjust the co coraldopa which we have by one daily and reduced to one slow release overnight. I was watching myself on the footage from our ring doorbell; looking for something else at the time; and never actually realised how much I sway my body backwards and forward’s interesting to say the least.
Thank you for your replies much appreciated